Alert archive / Ohio / Flash Flood Warnings in 2025

Flash Flood Warning 29, NWS Wilmington, OH

July 9, 2025Licking County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 9, 2025, 3:59 PM EDT for Licking County, Ohio. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2025, 3:59 PM EDT (19:59 UTC)
Expired
Jul 9, 2025, 6:23 PM EDT
In force
2 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Licking County, OH

The radar

The Cincinnati radar (KILN), 137 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:02 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 9, 2:02 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
202 PM EDT Wed Jul 9 2025

.SYNOPSIS...
Rounds of showers and thunderstorms are possible each day through
the early next week particularly in the afternoons and evenings.
Temperatures will be near to above normal for the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Near normal temperatures during the near term with highs in the
middle 80s and lows in the middle to upper 60s. Isolated to
scattered convection is expected this afternoon and through around
sunset. While widespread hazardous weather is not expected, cannot
rule out an isolated strong to severe storm with damaging winds. In
addition heavy downpours will be possible with some of the
thunderstorm activity and could lead to localized flooding issues.
Fog will be possible overnight, especially across southeastern
portions of the region where there has been more rainfall so far
today.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
There will be additional showers and thunderstorms on Thursday, once
again more in the afternoon into the evening hours. The better focus
will be across the eastern half of the region. High and low
temperatures will again be similar with highs in the middle to upper
80s and lows in the middle to upper 60s.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Weak zonal upper level flow late this week backs and strengthens as
an initial short wave lifts out of the central Plains into the Great
Lakes and then gets absorbed into a deeper trough that moves from
the northern Plains into the upper Great Lakes late this weekend.
Upper forcing will remain north of the region, but it will push a
surface cold front through the area over the weekend.

As the trough over the Great Lakes lifts northeast, heights will
rise as mid and upper level ridging builds into the area early next
week. Some model spread is observed regarding the strength of this
ridge and therefore forecast confidence decreases as we head into
next week.

Precipitation chances will occur Friday and Saturday with the best
threat for showers and thunderstorms on Sunday. There could be some
additional scattered diurnal convection early in the week with an
increased threat for convection as we head into mid week.

Temperatures will be above normal through the period, with highs
generally in the upper 80s to around 90 though Saturday. Readings
look to only dip slightly Sunday and Monday - with highs in the mid
to upper 80s. Heat indices may approach 100 on Saturday.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
There will be some thunderstorms near KCVG at the start of the TAF
period. Most of the activity should stay just north of the TAF site
and therefore handled with a VCTS. Otherwise, handled any
precipitation mention at the other area TAF sites with VCSH or SHRA.
Cannot rule out though an isolated thunderstorm at the other area TAF
sites. Precipitation chances taper off for the overnight hours. A
mix of MVFR and VFR cigs will be around through the TAF period,
however some lower cigs will be possible around KCVG and KLUK late in
the overnight hours. Fog will be possible overnight. Limit
visibility restrictions to MVFR at most of the TAF sites, however
have IFR vsbys at KILN and KLUK. Have an additional mention in of
VCSH shower activity at the longer KCVG TAF on Thursday afternoon.

OUTLOOK...Thunderstorms are possible each day through at least Monday,
mainly in the afternoon and evening.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...AR
AVIATION...
Hazardous weather outlook, Jul 9, 1:00 PM EDT, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
100 PM EDT Wed Jul 9 2025

INZ050-058-059-066-073>075-080-KYZ089>096-OHZ026-034-035-042>046-
051>056-060>065-070>072-077-078-101700-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Hardin-
Mercer-Auglaize-Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark-
Madison-Licking-Preble-Montgomery-Greene-Pickaway-Fairfield-Butler-
Warren-Clinton-Hamilton-Clermont-
100 PM EDT Wed Jul 9 2025

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northern Kentucky, central Ohio, southwest Ohio
and west central Ohio.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ097>100-OHZ073-074-079>082-088-101700-
Bracken-Robertson-Mason-Lewis-Ross-Hocking-Brown-Highland-Adams-Pike-
Scioto-
100 PM EDT Wed Jul 9 2025

This Hazardous Weather Outlook is for northeast Kentucky, northern
Kentucky, central Ohio, south central Ohio and southwest Ohio.

.DAY ONE...This afternoon and tonight.

Areas of fog will be possible tonight, some of the fog may be dense
in spots.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:54 AM EDTAreal Flood AdvisoryILNHocking3 hr
Jul 9, 3:43 PM EDTAreal Flood AdvisoryILNLicking16 min
Jul 9, 6:23 PM EDTAreal Flood WarningILNLicking3 hr
Jul 9, 6:36 PM EDTSpecial Weather StatementILNMason, Robertson24 min
Jul 9, 7:15 PM EDTAreal Flood AdvisoryILNLewis3 hr
Jul 9, 3:54 PM EDTAreal Flood AdvisoryILNDearborn2 hr

Nearby

Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.